MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; GLENOID, KEELED, 50MM

ENCORE MEDICAL, L.P. TURON SHOULDER; GLENOID, KEELED, 50MM
Model Number 520-01-150
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an loosening.The previous surgery and the revision detailed in this investigation occurred 5 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as loose joints from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - glenoid loose surgeon removed implant and replace with a new 50 keeled glenoid.

Brand Name
TURON SHOULDER
Common Device Name
GLENOID, KEELED, 50MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8846742
Report Number1644408-2019-00699
Device Sequence Number1948375
Product Code KWS
UDI-Device Identifier00888912145084
UDI-Public(01)00888912145084
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number520-01-150
Device Catalogue Number520-01-150
Device Lot Number900C1006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR